Alert archive / Virginia / Tornado Warnings in 2018

Tornado Warning 9, NWS Wakefield, VA

August 13, 2018Accomack County, Virginia

NWS Wakefield, VA issued this tornado warning at Aug 13, 2018, 10:04 PM EDT for Accomack County, Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2018, 10:04 PM EDT (02:04 UTC)
Expired
Aug 13, 2018, 10:30 PM EDT
In force
26 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Accomack County, VA

The radar

The Dover AFB radar (KDOX), 128 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2018-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2018-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted.

162 
WFUS51 KAKQ 140204
TORAKQ
VAC001-140230-
/O.NEW.KAKQ.TO.W.0009.180814T0204Z-180814T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
1004 PM EDT MON AUG 13 2018

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  Central Accomack County in southeastern Virginia...

* Until 1030 PM EDT.
    
* At 1002 PM EDT, a severe thunderstorm capable of producing a 
  tornado was located near Onancock, or 9 miles north of 
  Exmore, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Onancock around 1010 PM EDT.
  Onley around 1015 PM EDT.
  Parksley around 1025 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Tasley, Harborton, Accomac, Clam, Guilford and Bloxom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest 
floor of a sturdy building. Avoid windows. If you are outdoors, in a 
mobile home, or in a vehicle, move to the closest substantial 
shelter and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the 
NWS Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3771 7554 3762 7590 3765 7592 3768 7590
      3769 7590 3770 7589 3785 7562 3773 7552
TIME...MOT...LOC 0202Z 245DEG 32KT 3767 7585 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

JM
2 follow-up statements
667 
WWUS51 KAKQ 140215
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
1015 PM EDT MON AUG 13 2018

VAC001-140230-
/O.CON.KAKQ.TO.W.0009.000000T0000Z-180814T0230Z/
Accomack VA-
1015 PM EDT MON AUG 13 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR CENTRAL
ACCOMACK COUNTY...
    
At 1015 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Onancock, or 12 miles north of Exmore, moving
northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This dangerous storm will be near...
  Parksley around 1030 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Tasley, Accomac, Clam, Guilford and Bloxom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3772 7553 3771 7555 3765 7577 3765 7580
      3773 7584 3785 7562 3774 7552
TIME...MOT...LOC 0215Z 241DEG 23KT 3771 7576 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

JM
462 
WWUS51 KAKQ 140224
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
1024 PM EDT MON AUG 13 2018

VAC001-140233-
/O.EXP.KAKQ.TO.W.0009.000000T0000Z-180814T0230Z/
Accomack VA-
1024 PM EDT MON AUG 13 2018

...THE TORNADO WARNING FOR CENTRAL ACCOMACK COUNTY WILL EXPIRE AT
1030 PM EDT...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.

Remember, a Severe Thunderstorm Warning still remains in effect for
Accomack County.

LAT...LON 3772 7553 3771 7555 3765 7577 3765 7580
      3773 7584 3785 7562 3774 7552
TIME...MOT...LOC 0223Z 245DEG 32KT 3774 7569 

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 13, 8:04 PM EDT, 2 hours earlier.

Area forecast discussion, Aug 13, 8:04 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Wakefield VA
804 PM EDT Mon Aug 13 2018

.SYNOPSIS...
A trough of low pressure slowly moves away from the region
through Tuesday. High pressure builds into the area Wednesday
through Friday. A cold front moves into the region over the
weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 355 PM EDT Monday...

Latest analysis indicates the center of the upper level low is
located over northern WV/southwest PA and this can clearly be
seen on GOES WV imagery. The associated sfc low pressure is
centered off the NJ coast, and extends back to the W and SW into
the central Appalachians as a sfc trough. This have continue to
serve as a focus for widespread showers/tstms that have
developed over the Mtns. However, over the local area there has
been enough large-scale subsidence to keep most of the CWA dry
thus far this aftn. High res modeled moisture fields suggest
that this convection will make an attempt to push to the SE into
this evening. Given the current conditions, with better low and
mid level lapse rates off to our NW, have lowered PoPs a bit
late this aftn/evening. Following the NAM Nest/HRRR simulated
reflectivity for timing brings best chance for tstms through
south central and central VA from 22Z through 01Z with highest
PoPs to around 50% in the Piedmont, tapering down to 30-40%
farther east as the storms encounter the less favorable storm
environment. Severe threat will be rather limited unless a more
organized line segment develops and can tap into the somewhat
highest effective shear that is present. Will keep the HWO as
is, mentioning gusty winds in strongest storms into early this
evening. Heavy downpours will be likely in any storm.

Storms expected to slowly weaken with loss of heating late in
the evening with PoPs lowering from W to E. Relatively
comfortable overnight with clearing skies and dew pts into the
60s except near the coast where they will hold in the lower 70s.
Expecting at least patchy fog inland after midnight and have
this in the gridded forecast. Lows in the mid 60s Piedmont to
the lower 70s SE coast.

Upper level low continues to pull NE and away from the region on
Tue. genly looks like only a 20% PoP at most in the aftn and
this may even be overdone. Partly to mostly sunny with highs in
the upper 80s to around 90 F most areas, but with dew pts in the
60s (around 70 F near the coast).

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 355 PM EDT Monday...

Models depict final shortwave diving SE and brushing the eastern
shore Tue evening and will carry up to 30% PoPs there (with a
20% along the rest of the coast). Otherwise, a welcome drier
period looks to take hold Tue night through Thu. High pressure
builds into the area Wed and Thu with mostly sunny skies and
warming temperatures. Under the influence of ridging aloft and
a developing trough into the upper midwest/western Great Lakes,
Thu looks mostly sunny again and will likely be the hottest day
of the week with highs into the lower to mid 90s inland and
upper 80s/lower 90s near the coast. Dew pts should mix out to
the mid/upper 60s to around 70 F so heat indices are not
expected to become headline worthy.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 355 PM EDT Monday...

The ridge slowly breaks down Fri into the weekend. Will have
mainly diurnal/aftn- evening tstms Fri with PoPs to 20-40%.
Highs Fri into the lower 90s most areas. The GFS/GEM/ECMWF are
into better agreement now over the weekend, with the cold front
slowing down and stalling in the vicinity of the region. Will
therefore maintain chc PoPs Sat/Sun/Mon (mainly in the
aftn/evening with highest PoPs over the south). Temperatures
will cool off a few degrees for highs (mainly 85-90 F) given
more clouds and moisture. Lows will be mainly in the upper 60s
to lower-mid 70s through the entire period.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 800 PM EDT Monday...

Area of tstms from about RIC on SW attm...will continue to the
ESE while likely to slowly weaken through about 02-03Z/14.
Otherwise...VFR conditions prevail Have maintained some FG
overnight at KRIC/KPHF...based upon conditions similar to this
morning. Otherwise, VFR conditions through the 18Z TAF period.
VFR conditions w/ decreased RA prob Tue thru Thu as sfc hi pres
builds in from the W. Patchy late night and early morning fog
each day. Next threat for more widespread showers/tstms and
flight restrictions will be in the Fri/Sat time frame.

&&

.MARINE...
As of 315 PM EDT Monday...

Upper low continues meandering to the NW of the area this
afternoon. Low is expected to gradually move east through New
England and out to sea by Wednesday. Region remains in a
generally weak low level gradient regime through Wednesday,
which means a continuation of overall good boating conditions on
the Bay and coastal waters. There will be a couple of brief
periods of winds getting to the 10-15 kt range. One is overnight
tonight, lingering into early Tuesday. The second is Tuesday
night/early Wednesday, across the southern Bay/southern coastal
waters, as a weak front moves through the marine area.
Otherwise, winds are expected to be 10 kts or less into
midweek. Scattered showers/tstms may move across the southern
half of the marine area this evening, and again Tuesday evening
across the entire marine area. Otherwise, dry weather prevails
through Thursday. Seas generally 2-3 feet on the ocean, and 1-2
feet on the Bay, slightly higher during the time periods
mentioned above.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...LKB
AVIATION...ALB/WRS
MARINE...BMS/WRS
Hazardous weather outlook, Aug 13, 3:08 AM EDT, 18 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
308 AM EDT Mon Aug 13 2018

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-140715-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
308 AM EDT Mon Aug 13 2018

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and Tonight.

Scattered to numerous showers and thunderstorms are expected this
afternoon and evening. Heavy downpours and gusty winds will be
possible in any thunderstorm. Minor flooding is also possible,
especially in urban or low-lying areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 13, 7:00 PM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
700 PM EDT MON AUG 13 2018

VAZ062-068-069-513-515-132345-
Goochland-Western Chesterfield-Western Henrico (Including the City of
Richmond)-Powhatan-Amelia-
700 PM EDT MON AUG 13 2018

...A STRONG THUNDERSTORM WILL AFFECT CHESTERFIELD...SOUTHEASTERN
GOOCHLAND...NORTHWESTERN HENRICO...CENTRAL AMELIA AND POWHATAN
COUNTIES AND THE CITY OF RICHMOND...

At 659 PM EDT, a strong thunderstorm was located near Powhatan,
moving east at 25 mph.

Wind gusts up to 50 mph and rainfall amounts of up to 1 inch are
possible with this storm.

Locations impacted include...
Richmond, Powhatan, Goochland, Virginia Commonwealth University,
Tuckahoe, Moseley, Amelia Courthouse, Downtown Richmond, Bon Air,
Virginia Union University, University Of Richmond, Manakin, Macon,
Sabot, Laurel, Wyndham, Jetersville, Scotts Fork, Glen Allen and
Chula.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3769 7791 3771 7761 3768 7756 3770 7752
      3770 7749 3768 7748 3768 7744 3763 7743
      3760 7745 3758 7742 3745 7742 3746 7746
      3746 7749 3739 7752 3737 7751 3729 7760
      3727 7766 3725 7792 3725 7804 3727 7811
TIME...MOT...LOC 2259Z 261DEG 27KT 3750 7785

JM
Special weather statement, Aug 13, 7:35 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
735 PM EDT MON AUG 13 2018

VAZ080>082-514-516-140015-
Charles City-Prince George-Dinwiddie-Eastern Henrico-Eastern
Chesterfield (Including Col. Heights)-
735 PM EDT MON AUG 13 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHESTERFIELD...
NORTHWESTERN PRINCE GEORGE...NORTHWESTERN CHARLES CITY...SOUTHEASTERN
HENRICO AND NORTHERN DINWIDDIE COUNTIES...THE CITY OF COLONIAL
HEIGHTS...THE CITY OF HOPEWELL AND THE CITY OF PETERSBURG...

At 735 PM EDT, a strong thunderstorm was located over Sutherland, or
8 miles west of Virginia State University, moving east at 30 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Petersburg, Hopewell, Colonial Heights, Fort Lee, Virginia State
University, Chester, Prince George, Matoaca, Sutherland, Ettrick,
Jordans Point, Bellwood, Wayside, Birchett Estate, Addison, Elko,
Jordan Point Country Club, Petersburg National Battlefield, Glendale
and Church Road.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3722 7771 3722 7769 3723 7769 3724 7766
      3726 7765 3731 7759 3750 7719 3748 7717
      3714 7717 3713 7780
TIME...MOT...LOC 2335Z 264DEG 25KT 3723 7758

JM
Special weather statement, Aug 13, 8:03 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
803 PM EDT MON AUG 13 2018

VAZ082-083-512-516-518-140045-
Eastern Hanover-Charles City-New Kent-Eastern King William-Eastern
Henrico-
803 PM EDT MON AUG 13 2018

...A STRONG THUNDERSTORM WILL AFFECT CHARLES CITY...NEW KENT...
SOUTHEASTERN HENRICO...SOUTH CENTRAL KING WILLIAM AND SOUTHEASTERN
HANOVER COUNTIES...

At 803 PM EDT, a strong thunderstorm was located near Roxbury, moving
east at 15 mph.

Wind gusts up to 50 mph are possible with this storm.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
New Kent, Charles City, Talleysville, Roxbury, Highland Springs,
Mechanicsville, Adkins Store, Tunstall, Ruthville, Providence Forge,
Bottoms Bridge, Holdcroft, Chickahominy Shore, Wayside, Mountcastle,
Elko, Cohoke, Sandston, Glendale and Lanexa.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3742 7689 3738 7689 3738 7691 3737 7690
      3735 7692 3737 7688 3730 7687 3731 7716
      3732 7721 3731 7726 3733 7727 3736 7725
      3738 7725 3735 7727 3736 7730 3740 7730
      3740 7731 3760 7733 3764 7693
TIME...MOT...LOC 0003Z 267DEG 15KT 3741 7722

JM
Special weather statement, Aug 13, 8:31 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
831 PM EDT MON AUG 13 2018

VAZ076-078-082>085-090-518-520-522-140115-
Charles City-New Kent-Middlesex-Richmond-Eastern King
William-Lancaster-Eastern Essex-Eastern King and
Queen-Gloucester-James City-
831 PM EDT MON AUG 13 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GLOUCESTER...
MIDDLESEX...SOUTHEASTERN KING AND QUEEN...SOUTHEASTERN CHARLES
CITY...SOUTHEASTERN RICHMOND...NEW KENT...SOUTHEASTERN KING
WILLIAM...NORTHWESTERN JAMES CITY...SOUTHWESTERN LANCASTER AND
SOUTHEASTERN ESSEX COUNTIES...

At 830 PM EDT, a strong thunderstorm was located over New Kent,
moving northeast at 25 mph.

Wind gusts in excess of 40 mph and rainfall amounts of up to 1 inch
are possible with this storm.

Locations impacted include...
New Kent, West Point, Urbanna, Norge, Toano, King And Queen Court
House, Rustic, Saluda, Jamaica, Church View, Holdcroft, Glenns,
Barhamsville, Little Plymouth, Shacklefords, Eltham, Croaker,
Grafton, Cohoke and Rose Garden.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3780 7663 3781 7661 3779 7660 3778 7662
      3777 7659 3768 7653 3766 7654 3765 7651
      3751 7644 3737 7672 3737 7674 3735 7675
      3726 7694 3764 7710 3782 7668 3780 7665
      3780 7664 3782 7665
TIME...MOT...LOC 0030Z 241DEG 22KT 3751 7692

JM
Local storm report, Aug 13, 8:49 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
849 PM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     TSTM WND DMG     1 SE MATOACA            37.22N 77.46W
08/13/2018                   DINWIDDIE          VA   911 CALL CENTER

            TREE DOWN ON GRANT AVE.

0754 PM     TSTM WND DMG     3 NNE SUTHERLAND        37.24N 77.55W
08/13/2018                   CHESTERFIELD       VA   911 CALL CENTER

            TREE DOWN ON RIVER ROAD.

0731 PM     TSTM WND DMG     4 NNW POCAHONTAS STATE  37.43N 77.57W
08/13/2018                   CHESTERFIELD       VA   911 CALL CENTER

            TREE DOWN ON CLARIDGE DRIVE.

0726 PM     TSTM WND DMG     5 NW BEACH              37.41N 77.65W
08/13/2018                   CHESTERFIELD       VA   PUBLIC

            TREE DOWN AND LARGE BRANCHES SNAPPED ON DEER
            RUN DRIVE NEAR HULL ST. ROAD.

&&
Special weather statement, Aug 13, 9:50 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
950 PM EDT MON AUG 13 2018

VAZ099-100-140230-
Accomack-Northampton-
950 PM EDT MON AUG 13 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ACCOMACK AND NORTH
CENTRAL NORTHAMPTON COUNTIES...

At 950 PM EDT, a strong thunderstorm was located near Exmore, moving
northeast at 20 mph.

Wind gusts in excess of 40 mph and rainfall amounts of up to 1 inch
are possible with this storm.

Locations impacted include...
Exmore, Onancock, Parksley, Onley, Accomac, Melfa, Painter, Keller,
Locustville, Harborton, Pungoteague and Tasley.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3771 7552 3750 7589 3759 7596 3784 7574
      3771 7551
TIME...MOT...LOC 0150Z 214DEG 16KT 3757 7589

JM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:03 PM EDTSpecial Weather StatementAKQCharles City, Henrico, New Kent42 min
Aug 13, 8:31 PM EDTSpecial Weather StatementAKQKing and Queen, Middlesex, New Kent44 min
Aug 13, 9:01 PM EDTSevere Thunderstorm WarningAKQGloucester, Lancaster, Middlesex, Northumberland44 min
Aug 13, 9:05 PM EDTSpecial Marine WarningAKQ55 min
Aug 13, 9:36 PM EDTSpecial Marine WarningAKQ69 min
Aug 13, 9:50 PM EDTSpecial Weather StatementAKQAccomack40 min
Aug 13, 9:54 PM EDTSevere Thunderstorm WarningAKQAccomack50 min
Aug 13, 10:19 PM EDTSpecial Marine WarningAKQ56 min
Aug 13, 11:15 PM EDTSpecial Marine WarningAKQ45 min

Nearby

Tornado Warnings in Virginia, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.